Alert archive / West Virginia / High Wind Warnings in 2008
High Wind Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Dec 24, 2008, 7:18 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 7:18 PM EST (00:18 UTC)
- Expired
- Dec 24, 2008, 10:50 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 250018 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 718 PM EST WED DEC 24 2008 MDZ001-PAZ023-030-032-WVZ023-041-250830- /O.NEW.KPBZ.HW.W.0006.081225T0018Z-081225T0500Z/ /O.EXT.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 718 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST THURSDAY. WESTERLY WINDS WILL BE INCREASING THIS EVENING AFTER A COLD FRONT SWEEPS THROUGH THE AREA. WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE DAMAGE IS ALSO POSSIBLE DUE TO MOIST SOIL CONDITIONS. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS71 KPBZ 250350 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1050 PM EST WED DEC 24 2008 MDZ001-PAZ023-030-032-WVZ023-041-250500- /O.CAN.KPBZ.HW.W.0006.000000T0000Z-081225T0500Z/ /O.CAN.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1050 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH IT WILL STILL BE A WINDY NIGHT WITH WEST WIND OF 20 TO 25 MPH AND GUSTS NEAR 40 MPH POSSIBLE ON THE RIDGES...THE THREAT OF WIDESPREAD DAMAGING WIND HAS DIMINISHED. $$ 1
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Dec 24, 6:39 PM EST, 39 minutes earlier.
Area forecast discussion, Dec 24, 6:39 PM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 639 PM EST WED DEC 24 2008 .SYNOPSIS... PRECIPITATION WILL END THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. WINDS WILL GUST OVER 40 MPH IN MOST LOCATIONS EARLY TONIGHT WITH GUSTS OF 50 TO 55 MPH IN THE RIDGES. EXPECT CALM WEATHER FOR CHRISTMAS DAY BEFORE RAIN MOVES BACK IN FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... FORECAST UPDATE FOR ISSUANCE OF A WIND ADVISORY FOR INDIANA, WESTMORELAND AND FAYETTE COUNTIES IN PA, PRESTON AND TUCKER COUNTIES IN WV AND GARRETT COUNTY IN MD FROM 9 PM THIS EVENING TO 5 AM THURSDAY. REST OF FORECAST UNCHANGED AT THIS TIME. ALTHOUGH TEMPERATURES WERE VERY STUBBORN TO RISE IN SOME LOCATIONS THIS MORNING...ALL LOCATIONS ARE NOW WELL ABOVE FREEZING. RAINFALL SHOULD COME TO AN END DURING THE EVENING AS THE COLD FRONT SWEEPS THROUGH THE AREA...WITH SOME LOCATIONS NORTH OF I-80 RECEIVING UP TO AN INCH OF SNOW AT THE END OF THE STORM. ALTHOUGH THERE HAVE NOT BEEN MANY WIND GUSTS ABOVE 30 MPH ACROSS OHIO...MODELS INDICATE THAT AS THE COLD FRONT PASSES...THERE SHOULD BE A BRIEF PERIOD OF STRONG GUSTS CWA WIDE. ALTHOUGH AN ISOLATED LOCATION IN THE HIGHER TERRAIN MIGHT SEE GUSTS TO WIND ADVISORY CRITERIA...FEEL THAT GUSTS AT 30 MPH IN MOST PLACES AND 40 MPH IN THE HIGHER TERRAIN SHOULD BE SUFFICIENT. THERE SHOULD AT LEAST BE SOME PARTIAL CLEARING TONIGHT INTO THURSDAY AFTERNOON AS HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... NEXT WEATHER MAKER WILL BE LOW PRESSURE DEVELOPING ACROSS THE PLAINS. WARM FRONT EXTENDING WELL ACROSS THE SOUTH WILL MOVE NORTH FRIDAY INTO FRIDAY NIGHT. RIGHT NOW IT APPEARS THAT MANY LOCATIONS COULD SEE A BRIEF 2-3 HOUR PERIOD OF FREEZING RAIN BEFORE WARMER AIR MOVES IN AND CHANGES ALL PRECIPITATION TO RAIN. INCREASED POPS SOMEWHAT...BUT RAGGED NATURE OF THE FRONT MAKES IT HARD TO PINPOINT THE EXACT TIMING OF WHEN PRECIP COULD OCCUR. THERE SHOULD BE A BRIEF LULL IN RAIN AFTER THE WARM FRONT MOVES THROUGH FRIDAY NIGHT AND THE COLD FRONT COMES IN FOR SATURDAY. WITH WARM ADVECTION OUT OF THE SOUTH...TEMPERATURES SHOULD EASILY CLIMB INTO THE 50S ON SATURDAY...AND SOME LOCATIONS TO THE SOUTH COULD MAKE IT INTO THE 60S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ECMWF/GFS HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONTAL PASSAGE...BRINGING THE FRONT ACROSS EASTERN OHIO SUNDAY MORNING...AND ACROSS WESTERN PA SUNDAY AFTN. HAVE RAISED POPS TO LIKELY WITH THE FRONTAL PASSAGE. PRECIP WILL DIMINISH SUNDAY NIGHT IN THE WAKE OF THE FRONT...WITH DRY AND SEASONABLE CONDITIONS FOR EARLY NEXT WEEK. A SYSTEM IS PROGGED TO AFFECT THE AREA NEXT WEDNESDAY BRINGING A CHANCE OF MAINLY SNOW SHOWERS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... STRONG COLD FRONT INTO WESTERN PENNSYLVANIA AT 00Z WILL QUICKLY PASS ACROSS EASTERN TERMINALS BY 03Z. WINDS WILL GUST TO 35KT AT TERMINAL SITES AHEAD OF AND BEHIND FRONT TURNING FROM SOUTHWEST TO WEST BEFORE SUBSIDING BY AROUND 06Z. SHOWERS WILL END ACROSS EASTERN TERMINALS 02-03Z. MVFR WITH ISOLATED IFR THROUGH 05Z WILL IMPROVE TO VFR LATER TONIGHT AS SURFACE HIGH BUILDS IN WITH VFR FOR THURSDAY WITH WEST WINDS AROUND 10KT. A FRONTAL SYSTEM WILL AFFECT THE REGION FRIDAY THROUGH SUNDAY...WITH PERIODS OF SHOWERS/RESTRICTIONS. VFR WILL RETURN TO THE AREA FOR EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE AREA. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR MDZ001. OH...NONE. PA...WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR PAZ023-030-032. WV...WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR WVZ023-041. &&
Hazardous weather outlook, Dec 24, 5:35 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 535 PM EST WED DEC 24 2008 MDZ001-PAZ023-030-032-WVZ023-041-252245- GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- 535 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-WVZ001>004-012-021-022-252245- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 535 PM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in West Virginia, 2008High Wind Warnings in Pennsylvania, 2008High Wind Warnings in Maryland, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.